Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2023, 5:25 PM CDT for Hardeman County, Haywood County, Madison County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2023, 5:25 PM CDT (22:25 UTC)
- Expired
- May 27, 2023, 5:56 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:03 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 27, 3:03 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
303 PM CDT Sat May 27 2023
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 234 PM CDT Sat May 27 2023
Showers and a few thunderstorms will persist mainly over portions
of north Mississippi this evening as an upper level low pressure
system moves east out of the region. An upper level ridge will
start to build into the Mid-South on Sunday bringing a period of
dry weather through Wednesday morning. Temperatures will
gradually warm over the next few days with highs approaching 90
degrees toward the end of the upcoming week.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 234 PM CDT Sat May 27 2023
A large area of showers along with some isolated thunderstorms
are moving east across portions of north Mississippi while a few
showers are moving west into portions of northwest Tennessee. This
is a result of an upper level low pressure system moving slowly
through the region. Temperatures this afternoon are ranging from
the mid 70s to lower 80s.
The upper level low will continue to move east into middle
Tennessee this evening. As it does, it will take the showers and
thunderstorms away from the region with dry weather returning to
the entire Mid-South after midnight. Temperatures will remain
below normal tonight with lows in the lower 50s to around 60
degrees.
By Sunday morning, the upper low will be centered over northern
Georgia. Most of the showers and isolated thunderstorms that
develop on Sunday around the upper low should remain east of the
Mid-South but an isolated shower or thunderstorm sneaking into
the region can't be ruled out. Temperatures will be a little
warmer on Sunday with highs in the upper 70s to lower 80s.
An upper level ridge will start to build into western sections of
the region Sunday night and will continue to spread north and east
through much of the upcoming week. As it does, temperatures will
start to slowly warm from day to day with highs approaching 90
degrees by Friday. Dry weather is expected from Sunday through
Wednesday morning. After that, scattered thunderstorms are
possible mainly during the afternoon hours for Wednesday through
Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Sat May 27 2023
A few thunderstorms remain from this morning's activity, but
redevelopment is anticipated this afternoon along the surface
trough, mainly east of the MS River. While tempo visibility
restrictions are possible within convection, prevailing VFR
conditions will prevail with light winds, generally from a
northeasterly direction. Convection is expected to linger into the
evening hours, dissipating after sunset. Patchy fog will be
possible in areas that receive rain today, but spatial confidence
is too low to mention at this time.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch through Saturday afternoon for MSZ001-007-008-
011-012-020.
TN...None.
&&
PUBLIC FORECAST...ARS
AVIATION...MJIn the hours before
Special weather statement, May 27, 4:58 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
458 PM CDT Sat May 27 2023
TNZ053-091-272230-
Chester TN-McNairy TN-
458 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of northern McNairy and
south central Chester Counties through 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Masseyville, or 9 miles north of Selmer. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Selmer, McNairy, Bethel Springs, Finger, Forty Forks, Hickory
Corners, Good Hope and Purdy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3542 8860 3534 8839 3515 8855 3533 8873
TIME...MOT...LOC 2158Z 027DEG 2KT 3531 8855
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
PWBSpecial weather statement, May 27, 5:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sat May 27 2023
TNZ052-272230-
Madison TN-
500 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of northwestern Madison
County through 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adair, or 8 miles west of Jackson, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Bemis, Adair, Westover, Roberts and Windy City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3558 8881 3554 8892 3568 8901 3576 8892
3576 8891
TIME...MOT...LOC 2200Z 075DEG 8KT 3566 8897
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
PWBSpecial weather statement, May 27, 5:02 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
502 PM CDT Sat May 27 2023
ARZ027-272230-
Poinsett AR-
502 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of east central
Poinsett County through 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marked Tree, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marked Tree, Dub, Payneway, Cassidy, Tulot, Alto and Judd Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3559 9031 3548 9038 3556 9060 3563 9048
TIME...MOT...LOC 2202Z 075DEG 8KT 3556 9040
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, May 27, 5:06 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT Sat May 27 2023
ARZ027-035-272230-
Poinsett AR-Cross AR-
506 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of south central
Poinsett and northeastern Cross Counties through 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherry Valley, or 9 miles southeast of Harrisburg. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parkin, Cherry Valley, Colton, Togo, Mersman, Birdeye, Bay Village,
Coldwater and Monterey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3549 9069 3544 9051 3527 9052 3536 9078
TIME...MOT...LOC 2206Z 006DEG 4KT 3544 9065
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, May 27, 5:12 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
512 PM CDT Sat May 27 2023
TNZ050>052-272230-
Madison TN-Crockett TN-Haywood TN-
512 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of south central
Crockett, east central Haywood and southwestern Madison Counties
through 530 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Adair, or 8 miles west of Jackson, moving southwest at
10 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bells, Holly Grove, Jones, Neely, Huntersville, Denmark, Leighton and
Roberts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3553 8890 3548 8906 3568 8917 3570 8909
3573 8906 3574 8901 3570 8898
TIME...MOT...LOC 2211Z 060DEG 9KT 3561 8897
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
PWBSpecial weather statement, May 27, 5:17 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 PM CDT Sat May 27 2023
ARZ035-272230-
Cross AR-
517 PM CDT Sat May 27 2023
...A strong thunderstorm will impact portions of northwestern Cross
County through 530 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 14 miles northwest of Wynne, moving southwest at 10
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hickory Ridge, Fair Oaks, Brushy Lake, Hydrick and Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 9104 3544 9100 3544 9098 3529 9087
3518 9104
TIME...MOT...LOC 2217Z 060DEG 9KT 3534 9101
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:20 PM CDT | Special Weather Statement | MEG | Tishomingo | 25 min |
| May 26, 9:45 PM CDT | Special Weather Statement | MEG | Tishomingo | 15 min |
| May 27, 8:45 AM CDT | Areal Flood Advisory | MEG | DeSoto, Tate, Tunica | 54 min |
| May 27, 9:36 AM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| May 27, 10:12 AM CDT | Areal Flood Advisory | MEG | Marshall, Tate | 2 hr |
| May 27, 10:51 AM CDT | Areal Flood Advisory | MEG | Panola, Tate | 107 min |
| May 27, 4:08 PM CDT | Special Weather Statement | MEG | Tippah | 22 min |
| May 27, 4:24 PM CDT | Special Weather Statement | MEG | Union | 36 min |
| May 27, 4:47 PM CDT | Areal Flood Advisory | MEG | Tippah, Union | 118 min |
| May 27, 5:49 PM CDT | Special Weather Statement | MEG | Monroe | 26 min |
| May 27, 6:20 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| May 27, 6:32 PM CDT | Special Weather Statement | MEG | Monroe | 28 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 21 min |
| May 27, 6:50 PM CDT | Areal Flood Advisory | MEG | Chickasaw, Monroe | 115 min |
| May 27, 4:58 PM CDT | Special Weather Statement | MEG | McNairy | 32 min |
| May 27, 5:00 PM CDT | Special Weather Statement | MEG | Madison | 30 min |
| May 27, 5:12 PM CDT | Special Weather Statement | MEG | Madison | 18 min |
| May 27, 5:42 PM CDT | Special Weather Statement | MEG | Hardin | 18 min |
| May 27, 5:47 PM CDT | Special Weather Statement | MEG | McNairy | 13 min |
| May 27, 5:59 PM CDT | Special Weather Statement | MEG | Hardeman | 16 min |
| May 27, 6:24 PM CDT | Special Weather Statement | MEG | Hardeman | 36 min |
| May 27, 6:44 PM CDT | Special Weather Statement | MEG | Hardeman | 31 min |
| May 27, 4:18 PM CDT | Special Weather Statement | MEG | Crittenden | 27 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Cross | 38 min |
| May 27, 4:54 PM CDT | Special Weather Statement | MEG | Poinsett | 36 min |
| May 27, 5:02 PM CDT | Special Weather Statement | MEG | Poinsett | 28 min |
| May 27, 5:06 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 51 min |
| May 27, 5:17 PM CDT | Special Weather Statement | MEG | Cross | 13 min |
| May 27, 5:36 PM CDT | Areal Flood Advisory | MEG | Poinsett | 114 min |
| May 27, 5:38 PM CDT | Special Weather Statement | MEG | Cross | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.